Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2011, 11:45 AM CDT for Baldwin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 11:45 AM CDT (16:45 UTC)
- Expired
- Jun 16, 2011, 12:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3053 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WUUS54 KMOB 161645 SVRMOB ALC003-161715- /O.NEW.KMOB.SV.W.0131.110616T1645Z-110616T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1145 AM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF LOXLEY... * UNTIL 1215 PM CDT * AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ROBERTSDALE OVER INTERSTATE 10...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOXLEY AROUND 1215 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 44 AND 60. && LAT...LON 3061 8780 3079 8764 3064 8745 3050 8758 TIME...MOT...LOC 1645Z 127DEG 2KT 3062 8760 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:03 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 16, 10:03 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1003 AM CDT THU JUN 16 2011 .UPDATE...INCREASED THE POPS AREAWIDE TODAY WITH THE LARGEST INCREASE OVER THE PANHANDLE AND EAST OF I-65 WHERE RAIN IS ALREADY OCCURRING. ALSO LOWERED TEMPS A FEW DEGREES ACROSS THE BOARD DUE TO RAIN AND MORE CLOUD DEBRI AROUND MOST OF THE DAY. BUMPED UP THE POPS A LITTLE BIT THIS AFTERNOON AS BELIEVE AFTERNOON CONVECTION WILL BE OUTFLOW AND SEA BREEZE DRIVEN...BUT ALSO THINK THE BETTER CHANCES WILL BE EAST OF THE SOUTHEAST MISSISSIPPI BORDER. /11 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 4:12 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 412 AM CDT THU JUN 16 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 412 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS THE PRIMARY THREAT. HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. FURTHER INLAND...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT ACROSS AREA BAYS AND THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAT WILL PERSIST ACROSS THE REGION WITH AFTERNOON HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jun 16, 10:10 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CDT THU JUN 16 2011 FLZ004-161600- COASTAL SANTA ROSA FL- 1010 AM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 1100 AM CDT... AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BAGDAD...OR NEAR AVALON BEACH...AND MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MILTON...PACE AROUND 1025 AM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 20 AND 30. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:37 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 10:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 16, 12:38 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 16, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Jun 16, 2:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 16, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Jun 16, 2:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 25 min |
| Jun 16, 2:33 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 42 min |
| Jun 16, 2:36 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 16, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
| Jun 16, 3:08 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 22 min |
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 23 min |
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Jun 16, 3:48 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 42 min |
| Jun 16, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Jun 16, 4:45 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 27 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.